Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
There is a 25mg tablet available but I believe that is only available in the brand name. The generic version (I believe) only goes down to 37.5mg.
Some people have taken out x number of beads but not sure how successful that was.
Best of luck,
@melissamae82 I was on generic Effexor (venlafaxine) at 25mg in a non-extended release tablet (not capsule full of beads). It is easier to reduce your dose if you change over to the tablet form (which can be cut), or use a compounding pharmacy to make reduced dosages (costs some and may not be available in your area).
From one of my posts (8/15/18)–If you cannot cut pills, or a compounding pharmacist is not available to you, or too expensive–you can dissolve your dose in juice and not drink all of it. "Venlafaxine (Effexor) can be tapered … with approximately 1% dosage reduction every 3 days. Stahl (a prescriber’s guide–Stahl’s essential psychopharmacology) recommends dissolving the tablet in 100 mL of juice, discarding 1 mL and drinking the rest. After 3 days, 2 mL can be discarded, etc."–https://www.mdedge.com/psychiatry/article/103869/depression/venlafaxine-discontinuation-syndrome-prevention-and-management
@contentandwell and @jakedduck1 are right. Sorry. That's the frustration of wanting nothing more than to help people and not only can I not help but I can't even fix myself. And there are many things more important than a degree – I had to learn that the hard way.
I may never be what I wanted to, but I can work on not taking that frustration out by refusing to see the good in someone's words. Sorry. That's the frustration of wanting nothing more than to help people and not only can I not help but I can't even fix myself. And there are many things more important than a degree – I had to learn that the hard way.
I may never be what I wanted to, but I can work on not taking that frustration out by refusing to see the good in someone's words.
Congrats! So happy for you!
Thank you for your concern.
I cannot speak to others, but as for me, I am weaning very slowly.
I was taking two 75 mg in the morning and two 75 mg at night.
I started by taking 1-3/4 pills every other night and 2 whole pills alternate nights. I did this for 3 weeks. I now take the same dosage every night. I will do this for 3 weeks before I reduce the dosage again by a 1/4 every other night for 3 weeks, then nightly for 3 weeks after that, etc.
I don't think this is fast. I did it years ago under the guidance of a doctor and it was a disaster.
So far, so good!
@notaround– Thank you I think that I hit a sore spot and for that I am sorry. I really only meant to ensure that everyone protect themselves against further harm. And education or not, there are some people who are not familiar with drugs and how they work. I will try and rephrase my approach this in a different way in the future,
Connect is a place for support, yes, but also a place to help guide you in the healthiest way possible.
@grandma-That's how I weaned off too. I was taking the extended release 37.5 by the time that I actually stopped. It was a long time ago so I don't remember what my highest dosage was. I had no withdrawal symptoms because I tapered off very slowly with a doctor's guidance. I applaud you for your determination and success.
@melissamae82– Hello. How long were you down to 37.5 mgs? My doctor had me take it every other day, then every 3rd day, etc. Maybe that would help?
@notaround Honestly, I doubt there is a person alive who does not have some regrets about something in their past. That's life. We have to move forward from there. Try to not be stressed over what you can't change. I am sure there are options available without advanced degrees where you could be helping people. Could you possibly start a support group for people going through a similar situation to what you are going through?
I know it's very frustrating for people who want to be able to "make a difference" to not be able to for one reason or another.
well said @contentandwell And you are right, each of has a history- some shameful and some mind blowingly sweet, nice and make a difference to someone's life. It's not important to help the world. You couldn't anyway. Our world is too complex and ridiculous for anyone person to fully understand. Reach out to one person. Adopt a pet, volunteer. When things are overwhelming we lose sight of what's positive and possible. You have already taken a first step with a doctor's appointment Could your next step be to figure out how to straighten out your finances? That would be a great relief to you.